Publisher : Department of Mathematics, Kyungpook National University
DOI : 10.5666/KMJ.2012.52.3.327
Title & Authors
A New Time Stepping Method for Solving One Dimensional Burgers` Equations Piao, Xiang Fan; Kim, Sang-Dong; Kim, Phil-Su; Kim, Do-Hyung;
In this paper, we present a simple explicit type numerical method for discretizations in time for solving one dimensional Burgers` equations. The proposed method does not need an iteration process that may be required in most implicit methods and have good convergence and efficiency in computational sense compared to other known numerical methods. For evidences, several numerical demonstrations are also provided.
A. H. A. Ali, G. A. Gardner, L. R. T. Gardner, A collocation solution for Burgers' equation using cubic B-spline finite elements, Comput. Methods Appl. Mech. Engrg., 100(1992), 325-337.
A. R. Bahadir, A fully implicit finite-difference scheme for two-dimensional Burgers' equations, Appl. Math. Comput., 137(2003), 131-137.
M. Berzins, Global error estimation in the methods of lines for parabolic equations, SIAM J. Sci. Statist. Comput., 19(4)(1988), 687-701.
K. Black, A spectral element technique with a local spectral basis, SIAM J. Sci. Comput., 18(1997), 355-370.
D. T. Blackstock, Convergence of the Keck-Boyer perturbation solution for plane waves of finite amplitude in vicous fluid, J. Acoust. Soc. Am., 39(1966), 411-413.
N. Bressan, A. Quarteroni, An implicit/explicit spectral method for Burgers' equation, Calcolo, 23(1987), 265-284.
J. M. Burgers, A mathematical model illustrating the theory of turbulence, Adv. Appl. Mech., 1(1948), 171-199.
J. Caldwell, P. Wanless and A. E. Cook, A finite element approach to Burgers' equation, Appl. Math. Modelling, 5(1981), 189-193.
C. Canuto, M. Y. Hussaini, A. Quarteroni and T. A. Zang, Spectral Methods: Fundamentals in Single Domains, Springer-Verlag, Berlin Heidelberg, 2006.
H. Chen, Z. Jiang, A characteristics mixed finite element method for Burgers' equation, J. Appl. Math. Comput., 15(2004), 29-51.
I. Christie, A. R. Mitchell, Upwinding of high order Galerkin methods in conductionconvection problems, Int. J. Numer. Methods Eng., 12(1978), 1764-1771.
M. Ciment, S. H. Leventhal and B. C. Weinberg, The operator compact implicit method for parabolic equations, J. Comput. Phys., 28(1978), 135-166.
J. D. Cole, On a quasi-linear parabolic equation occuring in aerodynamics, Quart. Appl. Math., IX, (1951), 225-236.
G. Dahlquist, A special stability problem for linear multistep methods, BIT, 3(1963), 27-43.
M. O. Deville, P. F. Fischer and E. H. Mund, High-order methods for incompressible fluid flow, Cambridge University Press, New York, 2002.
I. A. Hassanien, A. A. Salama and H. A. Hosham Fourth-order finite difference method for solving Burgers' equation, Applied Math. and Comput., 170(2005), 781-800.
B. M. Herbst, S. W. Schoombie, D. F. Griffiths and A. R. Mitchell, Generalized Petrov-Galerkin methods for the numerical solution of Burgers' equation, Int. J. Numer. Methods Eng., 20(1984), 1273-1289.
R. S. Hirsh, Higher order accurate difference solutions of fluid mechanics problems by a compact differencing technique, J. Comput. Phys., 19(1975), 90-105.
A. N. Hrymak, G. J. Mcrae and A. W. Westerberg, An implementation of a moving finite element method, J. Comput. Phys., 63(1986), 168-190.
P. Z. Hunag, A. Abduwali, The modified local Crank-Nicolson method for one- and two-dimensional Burgers' equations, Compu. Math. Appl., 59(2010), 2452-2463.
A. H. Khater, R. S. Temsah and M. M. Hassan, A Chebyshev spectral collocation method for solving Burgers'-type equations, J. Comput. Appl. Math., 222(2008), 333- 350.
P. Kim, X. Piao and S. Kim, An error corrected Euler method for solving stiff problems based on Chebyshev collocation, SIAM J. Numer. Anal., 49(2011), 2211-2230.
S. Kutluay, A. R. Bahadir and A. Ozdes, Numerical solution of one-dimensional Burgers equation: explicit and exact-explicit finite difference methods, J. Comput. and Applied Math., 103(1999), 251-261.
S. Kutluay, A. Esen and I. Dag, Numerical solutions of the Burgers' equation by the least-squares quadratic B-spline finite element method, J. Comput. Appl. Math., 167(2004), 21-33.
M. J. Lighthill, 'Viscosity Effects in Sound Waves of Finite Amplitude', In: Surveys in Mechanics, ed. by G.K. Bauchelor, R. Davies, Combridge Univ. Press, 1956.
R. C. Mittal, R. Jiwari, Differential Quadrature Method for Two-Dimensional Burgers' equations, Int. J. Comput. Methods Eng. Sci. Mech., 10(2009), 450-459.
A. R. Mitchell, D. F. Griffiths, The finite difference method in partial differential equations, John Wiley & Sons, New York, 1980.
T. Ozis, E. N. Aksan and A. Ozdes, A finite element approach for solution of Burgers' equation, Applied Math. and Comput., 139(2003), 417-428.
H. Ramos, J. Vigo-Aguiar, A fourth-order Runge-Kutta method based on BDF-type Chebyshev approximations, J. Comput. Appl. Math., 204(2007), 124-136.
L. N. Trefethen, Spectral Methods in MATLAB, Software Environ. Tools 10, SIAM, Philadelphia, 2000.
Y. Wu, X. H. Wu, Linearized and rational approximation method for solving nonlinear Burgers' equation, Int. J. Numer. Methods Fluids, 45(2004), 509-525.
M. Xu, R. H. Wang, J. H. Zhang and Q. Fang, A novel numerical scheme for solving Burgers' equation, Applied Math. and Comput., 217(2011), 4473-4482.
L. Zhang, J. Ouyang, X. Wang and X. Zhang, Varational multiscale element-free Galerkin method for 2D Burgers' equation, J. Comput. Phys., 229(2010), 7147-7161.